Alert archive / Minnesota / Flash Flood Warnings in 2011

Flash Flood Warning 2, NWS Duluth, MN

June 27, 2011Itasca County, Saint Louis County, Minnesota

NWS Duluth, MN issued this flash flood warning at Jun 27, 2011, 8:26 AM CDT for Itasca County, Saint Louis County, Minnesota. It was in force for 4 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2011, 8:26 AM CDT (13:26 UTC)
Expired
Jun 27, 2011, 12:30 PM CDT
In force
4 hr
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Flood severity
None

Counties Itasca County, MN, Saint Louis County, MN

The radar

The Duluth radar (KDLH), 120 km from the middle of the area, began a volume at 13:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 8:45 AM CDTFLASH FLOOD1 E Bear Lake, MNROADS BEGINNING TO BE WASHED OUT WITH WATER OVER MULTIPLE ROADS AND HIGHWAYS IN THE BEAR LAKE AREA.
Jun 27, 9:15 AM CDTFLASH FLOOD2 E Marcell, MNHIGHWAY 45 REPORTED PARTIALLY WASHED OUT BETWEEN COUNTY ROAD 7 AND STATE HIGHWAY 38.
Jun 27, 9:20 AM CDTFLASH FLOOD6 Sse Meadow Brook, MNWATER RUNNING OVER COUNTY HIGHWAY 22 ABOUT 1.5 MILES WEST OF HIGHWAY 73.
Jun 27, 10:00 AM CDTHEAVY RAIN 2.841 Sw Round Lake, MNRAINFALL SO FAR...RECORDED ON A PRIVATE WEATHER STATION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 1.4 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2011-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2011-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -64 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
605 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-64 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

384 
WGUS53 KDLH 271326
FFWDLH
MNC061-137-271730-
/O.NEW.KDLH.FF.W.0002.110627T1326Z-110627T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DULUTH MN
826 AM CDT MON JUN 27 2011

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL ITASCA COUNTY IN NORTH CENTRAL MINNESOTA...
  WEST CENTRAL ST. LOUIS COUNTY IN NORTHEAST MINNESOTA...

* UNTIL 1230 PM CDT

* AT 824 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING INTO THE
  AREA. DOPPLER RADAR INDICATED THAT 3 TO 5 INCHES OF RAIN HAD FALLEN
  EARLIER THIS MORNING FROM NEAR MARCELL...TO STONY BROOK...TO JUST
  WEST OF COOK. AN ADDITIONAL 1 TO 2 INCHES OF RAIN ARE LIKELY OVER
  THE NEXT HOUR OR SO.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MARCELL...SIDE LAKE...SNAKE TRAIL AND STONY BROOK.

THE ITASCA COUNTY SHERIFF DEPARTMENT REPORTED THAT WATER WAS OVER 
HIGHWAY 65 IN THE AREA JUST SOUTH OF TOGO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE 
BANKS OF CREEKS AND STREAMS.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY 
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN 
DULUTH.

&&

LAT...LON 4788 9279 4768 9281 4744 9370 4761 9374

$$

LAMERS
3 follow-up statements
611 
WGUS73 KDLH 271413
FFSDLH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
913 AM CDT MON JUN 27 2011

MNC061-137-271730-
/O.CON.KDLH.FF.W.0002.000000T0000Z-110627T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ITASCA MN-ST. LOUIS MN-
913 AM CDT MON JUN 27 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WEST CENTRAL ST. LOUIS
AND CENTRAL ITASCA COUNTIES UNTIL 1230 PM CDT...

AT 912 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH 
FLOODING WAS OCCURRING IN THE BEAR LAKE AREA OF ITASCA COUNTY. WATER 
WAS OVER PARTS OF COUNTY HIGHWAYS 52 AND 65...AND ROAD WASHOUTS WERE 
OCCURRING IN SOME AREAS. DOPPLER RADAR INDICATED THAT MODERATE TO 
OCCASIONALLY HEAVY RAIN SHOULD CONTINUE OVER THE AREA FOR ANOTHER 
HOUR OR SO...WHICH COULD EXACERBATE THE FLASH FLOODING.

SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
MARCELL...SIDE LAKE...SNAKE TRAIL AND STONY BROOK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD RELATED DEATHS OCCUR IN VEHICLES. DO NOT ATTEMPT TO CROSS
BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY.
NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT OR
IN A VEHICLE.

IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN DULUTH MN.

&&

LAT...LON 4788 9279 4768 9281 4744 9370 4761 9374

$$

LAMERS
984 
WGUS73 KDLH 271633
FFSDLH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1133 AM CDT MON JUN 27 2011

MNC061-137-271730-
/O.CON.KDLH.FF.W.0002.000000T0000Z-110627T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ITASCA MN-ST. LOUIS MN-
1133 AM CDT MON JUN 27 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WEST CENTRAL ST. LOUIS
AND CENTRAL ITASCA COUNTIES UNTIL 1230 PM CDT...

AT 1128 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS AND THE MINNESOTA 
DEPARTMENT OF TRANSPORTATION REPORTED THAT FLASH FLOODING WAS STILL 
OCCURRING...PARTICULARLY IN THE AREA OF NORTHERN ITASCA COUNTY 
BETWEEN MARCELL AND STONY BROOK. HIGHWAY 65 HAS BEEN CLOSED BETWEEN 
NASHWAUK AND TOGO...WITH REPORTS OF WATER OVER PARTS OF THE ROAD 
AND ROAD WASHOUTS IN THE THISTLEDEW AND BEAR LAKE AREAS.

ADDITIONAL COUNTY ROADS HAVE BEEN REPORTED TO HAVE WATER RUNNING 
OVER THE ROAD...OR PART OF THE ROAD WASHED OUT. DO NOT DRIVE THROUGH 
WATER COVERED ROADS...AS THE UNDERLYING PAVEMENT MAY HAVE WASHED OUT.

SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
MARCELL...SIDE LAKE...SNAKE TRAIL AND STONY BROOK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN DULUTH MN.

&&

LAT...LON 4788 9279 4768 9281 4744 9370 4761 9374

$$

LAMERS
579 
WGUS73 KDLH 271723
FFSDLH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1223 PM CDT MON JUN 27 2011

MNC061-137-271736-
/O.EXP.KDLH.FF.W.0002.000000T0000Z-110627T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ITASCA MN-ST. LOUIS MN-
1223 PM CDT MON JUN 27 2011

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR WEST CENTRAL ST.
LOUIS AND CENTRAL ITASCA COUNTIES WILL BE ALLOWED TO EXPIRE AT 1230
PM CDT...

RAPID WATER LEVEL RISES ARE NO LONGER ANTICIPATED...AS RAINFALL HAS 
ENDED. THEREFORE THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE.

HOWEVER...FLOODING WILL LIKELY CONTINUE DURING THE EARLY AFTERNOON. 
AN AREAL FLOOD WARNING HAS BEEN ISSUED TO REPLACE THIS FLASH FLOOD 
WARNING.

IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW 
ENFORCEMENT AGENCY.

LAT...LON 4788 9279 4768 9281 4744 9370 4761 9374

$$

LAMERS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 6:44 AM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, Jun 27, 6:44 AM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
644 AM CDT MON JUN 27 2011

.AVIATION...12Z TAFS.
AN AREA OF SHOWERS AND STORMS FROM SAZ TO ELO TO THE CANADIAN
BORDER. MVFR CIGS/VSBYS IN THE VCNTY OF THE STORMS. EXPECT THE
SHOWERS AND STORMS TO SPREAD SEWD THIS MORNING REACHING DLH/BRD
AREAS BY 15Z/16Z. GUSTY WINDS WILL BE FOUND NEAR THE STRONGER
STORMS. A CLEARING TREND IS EXPECTED AFTER 03Z AS HIGH PRESSURE
BUILDS INTO THE AREA.

&&

.PREV DISCUSSION... /ISSUED 358 AM CDT MON JUN 27 2011/

SHORT TERM...TODAY THROUGH WEDNESDAY...
RATHER INTENSE S/W TROF BY LATE JUNE STANDARDS CONTINUES TO
AMPLIFY ACROSS THE DAKOTAS EARLY THIS MORNING WHILE TRANSLATING
STEADILY EASTWARD TOWARD THE WRN GREAT LAKES. THUNDERSTORMS HAVE
DEVELOPED QUITE ROBUSTLY DURING THE PAST 3-4 HOURS ALONG AN AXIS
FROM WCENT MN NORTHEASTWARD TO THE BOUNDARY WATERS..AND HAVE
LARGELY BEEN TRACKING OVER MANY OF THE SAME AREAS. LATEST MODEL
GUIDANCE CONTINUES TO FOCUS PROLONGED PERIOD OF HEAVIER PRECIP
RATES OVER THE MN ARROWHEAD THIS MORNING INTO THIS AFTERNOON..BUT
RADAR TRENDS STRONGLY SUGGEST THAT A HEAVY RAIN THREAT ALSO EXISTS
UNDERNEATH ONGOING ACTIVITY FROM WALKER/BEMIDJI AREAS ENEWD TO
BIGFORK/COOK AND THE BOUNDARY WATERS. CONFIDENCE ON EXACT
PLACEMENT OF LONGER DURATION HEAVY PRECIP RATES REMAINS LESS THAN
WHAT WE/D LIKE TO SEE IT ONLY A FEW HOURS IN ADVANCE AS WAVE
APPROACHES..SO WE HAVE OPTED TO HOIST A FAIRLY BROAD-BRUSHED FLASH
FLOOD WATCH THRU 7 PM THIS EVENING ENCOMPASSING BOTH PRIMARY
THREAT AREAS DEFINED ABOVE.

WAVE WILL WRAP UP FURTHER OVER LK SUPERIOR TONIGHT..BUT SURFACE
COLD FRONT WILL FINALLY SWEEP EASTWARD ACROSS THE AREA BY TUESDAY
MORNING AND SHUD BRING AN END TO PRECIP CHANCES FOR 24-36 HOURS AS
LOW LEVEL RIDGING BUILDS IN. TUESDAY LOOKS TO BE A DRY DAY WITH
LIGHT WINDS AS RIDGE RESIDES OVERHEAD..WITH WARM ADVECTION PATTERN
COMMENCING IN RETURN SOUTHERLY FLOW TUESDAY NIGHT AND WEDNESDAY.

VERY WARM MID LEVEL TEMPS /700 MB READINGS APPROACHING +15C/ WILL
MAKE A PUSH TOWARD THE WRN GREAT LAKES WED/WED NITE AIDED BY A
FAIRLY STRONG LLJ. THESE TEMPS SHUD BE WARM ENUF TO BUILD A STRONG
CAP OVER THE SW PART OF THE CWA BY WED EVENING IF CURRENT MODEL
FORECASTS COME TO PASS. HOWEVER..WE HAVE OPTED FOR LOW POPS
WED/WED NITE GENERALLY EAST OF THE HIGHWAY 53 CORRIDOR..WHERE
WARM/MOIST ADVECTION MAY BE SLIGHTLY ENHANCED BY MODEST LOW LEVEL
FGEN AND A WEAKER CAP WHERE A FEW T-STORMS MAY FORM.

LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY...
UPPER LEVEL RIDGING COVERS THE FA WEDNESDAY NIGHT. SW FLOW UNDER
THE RIDGE WILL PUMP WARM/HUMID AIR INTO THE AREA. THE WARM TEMPS
UP TO H7 SHOULD EFFECTIVELY CAP OFF THE ATMOSPHERE. HOWEVER...A
FEW TSTMS CANNOT BE RULED OUT WED NIGHT ALONG THE LEADING EDGE
OF THE VERY WARM MID LEVEL TEMPS AND WE HAVE ADDED LOW POPS FOR
THIS REASON OVER THE NE PART OF THE CWA. THIS RIDGING CONTINUES ON
THURSDAY. THE GFS IS THE ONLY LONG RANGE MODEL BRAKING DOWN THE
RIDGE AND WILL BE IGNORED. THURSDAY NIGHT THE MODELS AGREE THAT
THE RIDGE WILL BE PUSHED E ALLOWING A SHORT WAVE TROF TO CROSS THE
FA. DIFFERING SOLUTIONS IN SPEED/TIMING AND HAVE SMALL POPS IN
PLACE. THE DIFFERENCES CONTINUE ON FRIDAY...BUT THEY DO AGREE THE
BEST FORCING WILL BE NEAR THE INTERNATIONAL BORDER. HAVE ARRANGED
POPS TO REFLECT THIS THINKING. LEFT THE REMAINDER OF THE EXTENDED
UNCHANGED DUE TO MODEL DIFFERENCES.

AVIATION...06Z TAF ISSUANCE.
A COLD FRONT WILL TRACK SLOWLY EAST ACROSS MINNESOTA TONIGHT...
REACHING THE WISCONSIN AREAS MONDAY MORNING. THE FRONT WILL BRING
SCT SHRA/TSTMS AND PERIODS OF MVFR CIGS. CIGS WILL GRADUALLY LIFT
AFT 18Z MON.

&&

.POINT TEMPS/POPS...
DLH  68  52  70  54 /  80  20  10  10
INL  72  49  74  54 /  70  20  10  10
BRD  74  54  75  57 /  70  10  10  10
HYR  72  54  75  53 /  80  20  10  10
ASX  67  52  73  52 /  80  20  10  10

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH THROUGH THIS EVENING FOR MNZ011-012-018>021-
     025-026-035-037.

WI...NONE.
LS...NONE.
&&

AVIATION...GSF
Hazardous weather outlook, Jun 27, 4:50 AM CDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
450 AM CDT MON JUN 27 2011

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-281100-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
450 AM CDT MON JUN 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT
WIDESPREAD THUNDERSTORMS WILL AFFECT MUCH OF THE NORTHLAND
TODAY...BEFORE ENDING FROM WEST TO EAST THIS EVENING.  THE PRIMARY
THREAT FROM THUNDERSTORMS TODAY WILL BE HEAVY RAINFALL OVER PORTIONS
OF CENTRAL... NORTHERN AND NORTHEAST MINNESOTA. THE AXIS OF HEAVIEST
RAINFALL IS EXPECTED TO SHIFT FROM LEECH LAKE TO COOK AND THE
BOUNDARY WATERS THIS MORNING... TO THE I-35 CORRIDOR AND THE
MINNESOTA ARROWHEAD AND PARTS OF NORTHWEST WISCONSIN BY THIS
AFTERNOON. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR MUCH OF NORTHERN
AND NORTHEAST MINNESOTA FOR TODAY.

IN ADDITION... IT IS POSSIBLE THAT A FEW STORMS MAY REACH MARGINALLY
SEVERE LEVELS TODAY... PERHAPS PRODUCING LARGE HAIL AND DAMAGING
WINDS.  HOWEVER... THE HEAVY RAINFALL THREAT IS MUCH GREATER THAN
THE RISK OF SEVERE STORMS TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A SMALL CHANCE FOR THUNDERSTORMS ACROSS FAR NORTHERN
MINNESOTA... THE MINNESOTA ARROWHEAD AND PARTS OF NORTHWEST
WISCONSIN WEDNESDAY AND WEDNESDAY NIGHT. THERE IS ALSO A CHANCE FOR
THUNDERSTORMS THURSDAY NIGHT AND FRIDAY... AND AGAIN NEXT WEEKEND.
IT IS TOO EARLY TO DETERMINE WHETHER THERE WILL BE A SIGNIFICANT
RISK OF SEVERE THUNDERSTORMS DURING THOSE TIME PERIODS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY... AND RAINFALL
REPORTS WILL BE GREATLY APPRECIATED FROM ANY OF OUR SPOTTERS.

LSZ121-140>148-281100-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-SAND ISLAND TO
BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
450 AM CDT MON JUN 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS WILL SPREAD ACROSS WESTERN LAKE SUPERIOR TODAY AND
PERSIST INTO TONIGHT.  A FEW STORMS MAY PRODUCE GUSTY WINDS AND
HAIL... ALONG WITH LOCALLY HIGHER WAVE HEIGHTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ADDITIONAL CHANCES FOR THUNDERSTORMS OVER WESTERN LAKE SUPERIOR THIS
WEEK WILL BE WEDNESDAY AND WEDNESDAY NIGHT... THURSDAY NIGHT AND
FRIDAY... AND AGAIN NEXT WEEKEND.

 MILLER

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, Jun 27, 6:14 AM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
614 AM CDT MON JUN 27 2011

MNZ025-271130-
NORTH CASS-
614 AM CDT MON JUN 27 2011

...STRONG THUNDERSTORMS MOVING TOWARD WALKER AND LEECH LAKE...

AT 613 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTHWEST OF WALKER...MOVING
NORTHEAST AT 35 MPH.

THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND VERY
HEAVY DOWNPOURS.

LOCATIONS IMPACTED INCLUDE...
  PHEASANT LAKE...      TEN MILE LAKE...      HACKENSACK...
  WALKER...             LEECH LAKE...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4728 9468 4742 9437 4696 9414 4684 9466

 MILLER
Special weather statement, Jun 27, 6:16 AM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
616 AM CDT MON JUN 27 2011

MNZ033-271130-
SOUTH CASS-
616 AM CDT MON JUN 27 2011

...STRONG THUNDERSTORMS MOVING TOWARD SOUTHERN CASS COUNTY...

AT 615 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES SOUTHWEST OF MOTLEY...MOVING NORTHEAST
AT 35 MPH.

THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  LEADER...             ESTERDY...          GULL LAKE...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4680 9457 4662 9437 4629 9435 4632 9442
      4630 9455 4635 9466 4634 9473 4640 9479
      4668 9480

 MILLER
Special weather statement, Jun 27, 6:38 AM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
638 AM CDT MON JUN 27 2011

MNZ018-025-026-033-034-271200-
CROW WING-NORTH CASS-NORTH ITASCA-SOUTH CASS-SOUTH ITASCA-
638 AM CDT MON JUN 27 2011

...STRONG THUNDERSTORMS OVER CASS COUNTY...

AT 637 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WALKER TO JUST WEST
OF MOTLEY...MOVING NORTHEAST AT 45 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...WIND
GUSTS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND VERY
HEAVY DOWNPOURS.  SOME LOCALES MAY PICK UP IN EXCESS OF A HALF INCH
OF RAIN IN LESS THAN 20 MINUTES.  THIS MAY RESULT IN LOCAL FLOODING
OF POORLY DRAINED AREAS.

LOCATIONS IMPACTED INCLUDE...
  HACKENSACK...         CASINO...             BACKUS...
  PHEASANT LAKE...      LEECH LAKE...         EAST GULL LAKE...
  NORTH LONG LAKE...    GULL LAKE...          WHIPHOLT...
  SCHLEY...             PINE RIVER...         LAKE SHORE...
  CHICKAMAW BEACH...    LOWER WHITEFISH LAKE...
  LOWER HAY LAKE...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4681 9478 4682 9467 4733 9468 4764 9393
      4641 9410 4635 9474 4640 9479 4673 9480

 MILLER
Special weather statement, Jun 27, 7:04 AM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
704 AM CDT MON JUN 27 2011

MNZ010-011-018-025-026-033>036-271230-
CROW WING-KOOCHICHING-NORTH CASS-NORTH ITASCA-NORTH ST.
LOUIS-NORTHERN AITKIN-SOUTH AITKIN-SOUTH CASS-SOUTH ITASCA-
704 AM CDT MON JUN 27 2011

...STRONG THUNDERSTORMS MOVING ACROSS NORTHERN MINNESOTA...

AT 704 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WIRT TO CASINO...
MOVING NORTHEAST AT 50 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...WIND
GUSTS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  NORTH LONG LAKE...    LOWER WHITEFISH LAKE...
  MUD LAKE...           TOBIQUE...            TALMOON...
  SWANBURG...           NISSWA...             MANHATTAN BEACH...
  LEGIONVILLE...        LAKE HUBERT...        JESSIE LAKE...
  BREEZY POINT...       BRAINERD...           BOWSTRING...
  BALL CLUB...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4782 9430 4821 9304 4734 9315 4648 9342
      4631 9440 4632 9447 4630 9455 4632 9463
      4636 9469

 MILLER
Special weather statement, Jun 27, 7:54 AM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
754 AM CDT MON JUN 27 2011

MNZ025-034-035-271330-
CROW WING-NORTH CASS-NORTHERN AITKIN-
754 AM CDT MON JUN 27 2011

...STRONG THUNDERSTORM MOVING INTO FAR SOUTHEAST ITASCA COUNTY...

AT 749 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR EMILY...MOVING NORTHEAST AT 40 MPH.

THIS STORM IS CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND GUSTS
UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...

* THE THUNDERSTORM WILL BE NEAR...
  SWATARA AND HAYPOINT BY 815 AM...
  HILL CITY BY 825 AM...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4703 9400 4702 9339 4666 9384 4676 9411

LAMERS
Special weather statement, Jun 27, 8:15 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
815 AM CDT MON JUN 27 2011

MNZ018-026-035-271350-
NORTH ITASCA-NORTHERN AITKIN-SOUTH ITASCA-
815 AM CDT MON JUN 27 2011

...LINE OF STRONG STORMS APPROACHING GRAND RAPIDS AREA...

AT 812 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM COHASSET TO HILL
CITY TO 16 MILES SOUTHWEST OF SWATARA...MOVING NORTHEAST AT 45 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING UP TO DIME SIZE HAIL...WIND
GUSTS UP TO 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS.

LOCATIONS IMPACTED INCLUDE...
  POKEGAMA DAM...       PRAIRIE LAKE...       LA PRAIRIE...
  GRAND RAPIDS...       WABANA LAKE...        SWATARA...
  HILL CITY...          GUNN...               HAYPOINT...
  COLERAINE...          BOVEY...              TACONITE...
  BLACKBERRY...         SPLIT HAND LAKE...    MARBLE...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4766 9316 4739 9307 4694 9307 4680 9378
      4698 9377 4730 9377

LAMERS

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 3:19 AM CDTFlash Flood WatchDLHAitkin, Carlton, Cass, Cook, Itasca, Lake and 1 more11 hr
Jun 27, 4:14 AM CDTSpecial Weather StatementDLHItasca31 min
Jun 27, 5:21 AM CDTSpecial Weather StatementDLHItasca, Saint Louis29 min
Jun 27, 5:40 AM CDTSpecial Weather StatementDLHCass20 min
Jun 27, 6:14 AM CDTSpecial Weather StatementDLHCass16 min
Jun 27, 6:16 AM CDTSpecial Weather StatementDLHWadena14 min
Jun 27, 6:38 AM CDTSpecial Weather StatementDLHCass22 min
Jun 27, 6:56 AM CDTSevere Thunderstorm WarningDLHCass, Crow Wing34 min
Jun 27, 7:04 AM CDTSpecial Weather StatementDLHAitkin, Cass, Crow Wing, Itasca26 min
Jun 27, 7:54 AM CDTSpecial Weather StatementDLHAitkin36 min
Jun 27, 7:58 AM CDTAreal Flood AdvisoryDLHAitkin, Cass, Cook, Crow Wing, Itasca, Koochiching and 2 more4 hr
Jun 27, 8:15 AM CDTSpecial Weather StatementDLHItasca35 min
Jun 27, 8:42 AM CDTSevere Thunderstorm WarningDLHAitkin, Itasca, Saint Louis48 min
Jun 27, 9:26 AM CDTSpecial Weather StatementDLHSaint Louis49 min
Jun 27, 10:50 AM CDTSpecial Weather StatementDLHSaint Louis55 min
Jun 27, 12:17 PM CDTAreal Flood WarningDLHItasca, Saint Louis3 hr
Jun 27, 2:58 PM CDTSpecial Weather StatementDLHCook62 min
Jun 27, 3:16 PM CDTSpecial Weather StatementDLH44 min

Nearby

Flash Flood Warnings in Minnesota, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.